Alert archive / Florida / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 12, 2016, 3:40 AM EST for Manatee County, Florida. It took effect at Nov 12, 2016, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 3:40 AM EST (08:40 UTC)
- In effect from
- Nov 12, 2016, 12:00 PM EST
- Expired
- Nov 12, 2016, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS82 KTBW 120840 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 340 AM EST SAT NOV 12 2016 ...RED FLAG WARNING IN EFFECT FOR INTERIOR MANATEE COUNTY TODAY FOR LONG DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES... .OVERVIEW. HIGH PRESSURE WILL KEEP VERY DRY CONDITIONS OVER THE AREA TODAY. RH VALUES WILL DROP BELOW 35 PERCENT FOR LONG DURATIONS COMBINED WITH AN ERC VALUE GREATER THAT 37 FOR INLAND MANATEE COUNTY PRODUCING DANGEROUS FIRE WEATHER CONDITIONS. FLZ255-122300- /O.NEW.KTBW.FW.W.0006.161112T1700Z-161112T2300Z/ INLAND MANATEE- 340 AM EST SAT NOV 12 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * AFFECTED AREA...INLAND MANATEE COUNTY. * WIND...NORTHEAST AROUND 5 MPH BECOMING NORTHWEST IN THE AFTERNOON. * HUMIDITY...27-33% * ERC...40-42 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 12, 3:13 AM EST, 27 minutes earlier.
Area forecast discussion, Nov 12, 3:13 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
313 AM EST Sat Nov 12 2016
.SHORT TERM (Today-Sunday)...
Near zonal upper flow over the area with longwave trough north of
the region from New England through the Ohio River Valley into
the Southern Plains. Upper moisture from the W Gulf will continue
to stream scattered to broken cirrus shield overhead. We are
observing some patchy and shallow field fog again this morning in
the typical fog prone areas to keep brief mention in the grids and
forecasts. By the afternoon, very dry low levels with dew points
mixing into the 40s most areas today to produce pleasant feels
like conditions today with near normal temps.
Tonight-Sunday, closed upper low to develop and move through the
Tennessee River Valley with wrapping shearing vort lobe to slowly
push a mainly dry frontal boundary through N FL with an increase
in low level moisture and slightly warmer temps.
.Long Term (Sunday Night - Friday)...
By the end of the weekend, a compact mid level low is forecast to
be moving northeast into the Carolinas, and will lift through the
Mid- Atlantic coast Tuesday as a long wave trough sweeps in behind
it. This system will drag a weak frontal boundary into the Florida
Peninsula, bringing only minor temperature changes to the area,
although it will significantly increase moisture south of the
front. This increase in moisture will allow for 20-30 percent rain
chances on Monday, with rain chances lingering through Tuesday
night as the frontal boundary slowly passes into southern Florida.
By Wednesday, the mid level trough will have passed east of the
forecast area, with high pressure building in from the west at the
surface and aloft. Dry and stable conditions will then hold
through the remainder of the week.
High temperatures will run from the mid 70s to upper 70s or low 80s
each day during the period, with morning lows generally in the 50s
and low 60s.
&&
.AVIATION...
VFR conditions expected to continue at all TAF sites with a few
patches of shallow ground fog early this morning and increasing
cirrus clouds through the day.
&&
.MARINE...
Weak high pressure will sag south today as a frontal boundary
drops through the Deep South and Northern Gulf. This will
increase the pressure gradient tonight into Sunday mainly over the
northern waters for slightly increased winds and NE seas.
Another high pressure area will settle into the region with winds
and seas decreasing early next week. Unsettled weather and breezy
conditions are possible for the second half of the week.
&&
.FIRE WEATHER...
Very dry conditions are expected over the region today with long
durations of low RHs in the 20-30 percent range. Due to lack of
significant rainfall lately, ERC values have risen areawide, but
only interior Manatee county is expected to have the combination
of ERCs over 37 and RHs below 35 percent for 4 or more hours. So,
have issued red flag warning for that area this afternoon. Low
level moisture will increase Sunday through next week.
&&
.Preliminary Point Temps/PoPs...
TPA 79 61 80 64 / 0 0 0 10
FMY 81 62 83 65 / 0 0 0 10
GIF 80 58 81 62 / 0 0 0 10
SRQ 78 59 79 64 / 0 0 0 10
BKV 79 52 80 58 / 0 0 0 10
SPG 78 64 79 66 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from noon today to 6 PM EST this evening
for Inland Manatee.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis
MID TERM/LONG TERM/DECISION SUPPORT...18/FlemingHazardous weather outlook, Nov 11, 5:21 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 521 AM EST FRI NOV 11 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-112000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 521 AM EST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. A SHALLOW COOL AND DRY AIRMASS IN THE LOW-LEVELS WILL KEEP ANY STORMS THAT DO DEVELOP ELEVATED AND BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
Nearby
Red Flag Warnings in Florida, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.